|Former: Atención Farmacéutica|
|Journal edited by Rasgo Editorial since 1983|
Virginia Hernández Corredoira
EDITOR IN CHIEF
Manuela Velázquez Prieto
Jaime E. Poquet Jornet
Ramón Jódar Masanés
Lluís Campins Bernadas
Tomás Casasín Edo
Juan Carlos Juárez Giménez
Carles Quiñones Ribas
Volume 21 - Issue 4, October-December 2019
RISK FACTORS AND TREATMENT OF CLOSTRIDIUM DIFFICILE INFECTION IN A THIRD LEVEL TEACHING HOSPITAL
RODRÍGUEZ RAMALLO HÉCTOR, MEJÍAS TRUEBA MARTA, ANDRADES ORTEGA MARÍA, GIL-NAVARRO MARÍA VICTORIA
Introduction: Clostridium difficile is a major pathogen; it causes pseudomembranous colitis, a common cause of health care-associated diarrhea. Some of the risk factors for C. difficile infection (CDI) are: health care exposure, immunosuppression therapy and ongoing use of antibiotics.
The main objective of the study is to determine the risk factors of CDI on patients admitted on a third level teaching hospital.
Method: We conducted a retrospective study between 1st January 2017 and 30th June 2017. All patients positive for C. difficile toxin in feces were included. Demographic, admission and risk factors related data were collected from clinical history.
Results: 35 patients were included, 51% women, the median age was 58 years (17-94 years).
Forty-two percent of patients were admitted with symptoms compatibles with CDI. Eighty-three percent of patients received one or more antibiotic treatments in the six months prior to the detection of C. difficile. The most frequent were fluoroquinolones, amoxicillin and cephalosporins. Eighty-six percent of patients received
antibiotic therapy during hospitalization, the most frequent were: broad-spectrum cephalosporins, fluoroquinolones and penicillin.
Discussion: We find necessary to insist on the importance of proper isolation and testing for C. difficile toxin on patients with gastrointestinal symptoms and various risk factors, this will allow to start proper treatment of CDI as soon as possible and avoid nosocomial transmission. When comparing our results, we observed a higher ratio of previous treatments with antibiotics, this may be explained by the differences on methodology; in our
case, we studied the history of antibiotic use within past six months of presentation to the CDI, since changes in the microbiota derived from the use of antibiotics can last up to six months. Antibiotics like broad-spectrum penicillins, cephalosporins and fluoroquinolones were the antibiotics that most frequently could be associated with the onset of the infection.
ANTI- BACTERIAL AGENTS – CLOSTRIDIUM DIFFICILE - HUMANS - PSEUDOMEMBRANOUS ENTEROCOLITIS - RISK FACTORS